Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The Riemann hypothesis and the Turán inequalities

Authors: George Csordas, Timothy S. Norfolk and Richard S. Varga
Journal: Trans. Amer. Math. Soc. 296 (1986), 521-541
MSC: Primary 11M26; Secondary 11N30, 30D10, 30D15
MathSciNet review: 846596
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A solution is given to a fifty-eight year-old open problem of G Pólya, involving the Taylor coefficients of the Riemann $ \xi $-function.

References [Enhancements On Off] (What's this?)

  • [B] R. P. Boas, Entire functions, Academic Press, New York, 1954. MR 0068627 (16:914f)
  • [Br] R. P. Brent, A FORTRAN multiple-precision arithmetic package, Assoc. Comput. Mach. Trans. Math. Software 4 (1978), 57-70.
  • [G1] E. Grosswald, Generalization of a formula of Hayman, and its applications to the study of Riemann's zeta function, Illinois J. Math. 10 (1966), 9-23. MR 0186797 (32:4252)
  • [G2] -, Correction and completion of the paper "Generalization of a formula of Hayman", Illinois J. Math. 13 (1969), 276-280. MR 0240290 (39:1639)
  • [Hav] E. K. Haviland, On the asymptotic behaviour of the Riemann $ \xi $-function, Amer. J. Math. 67 (1945), 411-416. MR 0012627 (7:48h)
  • [Hay] W. K. Hayman, A generalization of Stirling's formula, J. Reine Angew. Math. 196 (1956), 67-95. MR 0080749 (18:293f)
  • [K] S. Karlin, Total positivity, Stanford Univ. Press, Stanford, Calif., 1968. MR 0230102 (37:5667)
  • [L] Y. L. Luke, The special functions and their approximations. Vol. II, Academic Press, New York, 1969. MR 0249668 (40:2909)
  • [P] G. Pólya, Über die algebraisch-funktionentheoretischen Untersuchungen von J. L. W. V. Jensen, Kgl. Danske Vid. Sel. Math.-Fys. Medd. 7 (1927), 3-33.
  • [PS] G. Pólya and J. Schur, Über zwei Arten von Faktorenfolgen in der Theorie der algebraischen Gleichungen, J. Reine Angew. Math. 144 (1914), 89-113.
  • [PSz] G. Pólya and Szegö, Problems and theorems in analysis, Vol. 1, Springer-Verlag, New York, 1972.
  • [SB] J. Stoer and R. Bulirsch, Introduction to numerical analysis. Springer-Verlag, New York, 1980. MR 557543 (83d:65002)
  • [T] E. C. Titchmarsh, The theory of the Riemann zeta function, Clarendon Press, Oxford, 1951. MR 0046485 (13:741c)
  • [W] A. Wintner, A note on the Riemann $ \xi $-function, J. London Math. Soc. 10 (1935), 82-83.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11M26, 11N30, 30D10, 30D15

Retrieve articles in all journals with MSC: 11M26, 11N30, 30D10, 30D15

Additional Information

Keywords: The Riemann Hypothesis, the Riemann $ \xi $-function, Turán inequalities, concavity, moments
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society